MAUDE Adverse Event Report: TORNIER S.A.S. REVERSED II DIA 25MM CANNULATED GLENOID REAMER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

TORNIER S.A.S. REVERSED II DIA 25MM CANNULATED GLENOID REAMER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number MWD150
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the reaming of the joint fossa was not done properly due to a large shake of the reamer shaft.And whether due to this or simply a bad blade on the 25mm bp reamer, the reaming of the joint fossa was not done properly.This caused difficulty in screw entry and insufficient the base plate placement (contact area) on the joint surface.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the received device shows signs of extensive usage evident by appearance of deep scratch marks exhibiting excessive usage.The blades the of reamer shows signs material chip-off.The pre-surgical functional test of the returned device reveals that the components assembled without any hinderance, and it worked well.A reaming test was performed on the sawbone which revealed that the device is performing as intended.The edges of the reamer are mildly dull due to prolong usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by prolong usage of device.The failure is caused by definitive wear and tear marks which are a result of prolong usage of device over the time involving repetitive cleaning and sterilization cycles.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
REVERSED II DIA 25MM CANNULATED GLENOID REAMER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16057875
Report Number3000931034-2022-00392
Device Sequence Number5237538
Product Code HWE
UDI-Device Identifier03700386972034
UDI-Public03700386972034
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMWD150
Device Catalogue NumberMWD150
Device Lot Number20D647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown